MAUDE Adverse Event Report: MEDTRONIC XOMED INC. PROSTHESIS - CAPCEL; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL

MEDTRONIC XOMED INC. PROSTHESIS - CAPCEL; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Model Number 0362
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported that the notched offset partial ear fell apart while the doctor was placing it on a patient.The device did not make it to the patient.The device was held on an instrument when it fell apart.There was no known patient impact.
 
Additional Manufacturer Narrative
Analysis found that visually, a portion of the device had broken off.The portion that became detached was not returned however it would have measure approximately 0.2mm.There were multiple dark marks on the surface of the device which were most likely from the holding instrument the customer reported.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROSTHESIS - CAPCEL
Common Device Name
REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9130257
Report Number1045254-2019-00477
Device Sequence Number16722594
Product Code ETA
UDI-Device Identifier20681490017880
UDI-Public20681490017880
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K885201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2026
Device Model Number0362
Device Catalogue Number0362
Device Lot Number0215453191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age11 YR